How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Thomas, MD Your Own Question
Dr. Thomas, MD
Dr. Thomas, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 63757
Experience:  Internal Medicine--practice all of internal medicine, all ages, family, also Integrative, CAM, etc
Type Your Medical Question Here...
Dr. Thomas, MD is online now
A new question is answered every 9 seconds

I take a lot of medications mental illness, depression and

Customer Question

I take a lot of medications for my mental illness, depression and anxiety. Would you be able to evaluate my medications?
Accel-Quetiapine 100mg
Abilify 5mg
Mylan-Burpropion XL 300mg
Ran-Escitalopram 20mg
Pms-Clonazepam 0.5mg
Dexedrine spansule 10mg
Submitted: 3 months ago.
Category: Medical
Expert:  Dr. Ravoof replied 3 months ago.

Dear customer,

Basically combining bupropion and escitalopram should be avoided due to the increased risk of seizures when combined. However sometimes they are prescribed together such as in major depression. Therefore please consult your doctor about this combination and ask whether this is absolutely required. Also I would suggest ongoing therapy with a therapist who is experience in Acceptance and commitment (ACT) therapy. Therapy is absolutely required and should be done along with the medications.

Take care.

Customer: replied 3 months ago.
Hi, thank you for answering my question but I prefer to recieve my answer from a Psychiatrist. I would also like to ask if the number of medications is normal for my diagnosis, major depressions/anxiety.Thank you,Ash
Expert:  Dr. Thomas, MD replied 3 months ago.


I am a double board certified US doctor.

I am trained in internal medicine, integrative medicine and have advanced training in functional psychiatry and drug use.

Would you like my help?

Customer: replied 3 months ago.
Hi is there a certified Psychiatrist present that can help me?
Expert:  Dr. Thomas, MD replied 3 months ago.

There are non on line at this minute and I can not tell you a specific schedule or when someone will be available.

Would you like to wait?

Customer: replied 3 months ago.
Actually. What is your input on my medication?
Expert:  Dr. Thomas, MD replied 3 months ago.


In fact your medications have a lot of significant interactions.

I think you would like to know them correct?

Expert:  Dr. Thomas, MD replied 3 months ago.

Dexadrine and ability have a significant interaction.

clonazepam interacts with both, causing increased sedation.

Ecitalopram adds to this problem.

Buproprion has multiple interactions with these drugs.

It interacts significatnly with buproprion and dexadrine.

These are all "monitor closely" interactions.

Queitiapine reacts significantly with clonazepam and abilify, and can cause even life threatening interactions.

Specifically, quetiapine and abilify together increase the risk of extrapyramydal side effects and neuroleptic malginant syndrome.

In short, you have a redundant medication schedule, with a lot of possible over sedation, and some more serious effects as well.

All of these interactions are significant, monitor closely status.

On this many drugs the interactions are unpredictable, scientifically speaking, for anyone.

I would have these steamlined if it were me.

I strongly suggest seeing a second doctor in person for a discussion of medication regimens.

OK, so you might have more questions or want to give me more information: Please use reply to expert if you have further questions. Also, please click a positive rating [hopefully excellent—that’s how we are paid, per rating]. If you forgot something, just use reply and come back. I am here